For the last week I have had a severe rash on my face, neck, chest and back that comes and goes. It is worst in the morning and evening, after I shower - or when I become stressed/anxious - this is when white heads appear on many of the red bumps. It itches and at times makes my skin feel "crawly." This began 5 days after taking Clindamycin for a staph infection (caused by a bug bite). (The day before taking the Clindamycin I had been on Nitrofuroin for a UTI. In affect, I had been on antibiotics for about 2-3 weeks before my skin errupted.) The doctor took me off Clindamycin at the onset of the rash, and prescribed an oral steroid. I took that for 1.5 days (3 pills). I was supposed to take 5 days worth, but the rash had completely disappeared. Now that I'm off the steroids, just a day and a half later the rash is returning - and quickly. Can anyone tell me anything about this? The doctor I saw for the staph infection is sending me to a dermatologist, but I've never had skin issues before. I think it's some kind of real medical problem or allergic reaction.
Clindamycin is a lincosamide antibiotic which is used to treat infections with anaerobic bacteria, some protozoal diseases, acne, and against some methicillin-resistant Staphylococcus aureus (MRSA) infections. Common adverse drug reactions may include: diarrhea, pseudomembranous colitis, nausea, vomiting, abdominal pain or cramps, rash, and itch. Topical application may also cause contact dermatitis. In your case, the rash could be due to the medication or from other causes.
It is best that you see your dermatologist for further evaluation. A complete medical history and physical examination of the rash/lesions is important to determine t he diagnosis. An allergic reaction usually resolves after the offending trigger ( either food, medication or other substances ) is removed.
I visited a skin doctor this morning, who sais due to the pustules it is most likely bacterial and not due to allergies of any kind. Is this accurate information? He has put me back on steroids for the next week and I am to see him in 10 days. In the meantime, I may schedule an appt with an allergist. Recommended?
How are you? You should continue with your medication as prescribed by your doctor. Since the rash responds well to the steroid, this could indeed be bacterial in nature. You can always go to the allergy specialist to completely rule out alllergic reaction and alleviate your worries. But it is important that you go back for your follow up appointment with your dermatologist.
FYI, NEVER stop your medication just because the visible rash or infection or whatever symptom has gone away. Always take the full course. See an internal medicine doctor and not a dermatologist for better informed results.
Rescently this month I had gotten a paritonsial abses (abscess) on my left tonsil. So after using clindamycin pill for the past month I had started getting a rash of red bumps all over my stomach and now it spreads and started iching. Im almost done with the medicine but the doctor I went to suggested I go to an ENT doctor. Should I go to the doctor for the rash or wait for the appoinment with the ENT?
Here is my recent experience w/ this drug. A month ago, on Wed 5/27, I went to the ER for what I was told was cellulitis on my chin. They administered Clinda IV in the ER and gave me a script to take it 4x a day. Took 2 doses that night and 2 the next day, when I also noticed welts all about my face, shoulders and back of my neck, as well as pain in my sternum and unbelievable pain in my hand and feet, along with swollen lips. Went back to the ER, thurs 5/28, and by the time I got there I couldn't walk on my feet they hurt so much. They then administered Cipro, Augmenten, Benedryl and Solomedral and admitted me for the night. They also had me stop taking my BP medicine, Antenolol HCL, they suspected it may have been a reaction to the ACE Inhibitors. The symptoms were pretty much gone by the next morning. I left the hospital w/ scripts for Cipro, Augmenten, Methyprednisolone taper pack and 50mg of benedryl. By Sat night 5/29 they welts started to return, pain in my chest again and pain in my hands and feet returned. Returned to the ER Sun 5/30, and this time they only administered IV solomedral, benedryl and pepcid. At this time they had stopped all antibiotics, if it had been my BP meds it would have cleared up pretty much right away. I was admitted from that Sun-Tues. Everything cleared up again immediately but my white cells were high, we think it was because of the solomedral (prednisone). Tuesday 6/1 I was released with just a script for prednisone 40mg 1x a day and was told had angiodema from some reaction to something. By the next morning I was up at 4:30 am with welts on my head, shoulders and neck again and pain in my hands and feet, as well as my tongue and mouth swollen. By about 11am I was ready to go back to the ER. Started driving down towards the hospital, decided to stop and eat and took more prednisone, shortly afterwards I started to feel better so I held the ER visit off and just saw my primary. Next morning, 6/3, was up at 4:30 am again. Again with the welts and pain but now my throat seemed to swelling up. Swallowing benedryl was trouble. Off to the ER I go again, and they admitted me once again and was put on a heavy dose of solomedral again w/ the benedryl and pepcid. By afternoon symptoms seemed to be gone but they kept me overnight. They released me w/ a script for prednisone 20mg 2x a day. I followed up w/ my primary the following week and he had me see an allergist. Saw the allergist and told him what they had given me and he suspected it to be Clinda. But the only way I would have a reaction like I did is if I had been given Clinda once before so he told me to check my script history. Come to find out I was given Clinda back in Feb 09. And even though I had been given it then I wouldn't necessarily had the same kinda of reaction. So now I must carry an Epi Pen w/ me just in case. Sorry for the long entry, but just wanted to relay as much info as I could in case anyone else had the symptoms and was not sure.
I was on antibiotics for one week and then placed on Prednisone for 2 weeks for bronchitis. The day after I finished the Prednisone, I developed a rash on my face and neck that itched like crazy and also developed a few whiteheads. It's worse right after I take a shower and then gets slightly better throughout the day. I think its a reaction to the steroids which I have read about. It should go away within a week or 2, I am in the beginning of week 2 and getting married in 4 weeks so I am PRAYING it subsides. Steroids are no joke, I had horrible side effects while on them and now effects after and I only took them for 2 weeks! Good luck.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.